Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will taking Ciproflaxin, Promethazine and Levothyroxine together affect the Nexplanon implant ?

I am on Nexplanon it was put in on May 2nd 2013. And I was just told I have a UTI so I was prescribed 250MG of Ciprofloxacne I also have a recenct vomiting issue so was also prescribed 25MG Promethazine and I take 75MG Levothyroxine an 1200MG of Trileptal.Will these takin all together affect my Implanon...and should I have even had Implanon put in since I am blind in my right eye and have Problems with Migraines. And since I have had Implanon put in my Breasts have hurt and have went up 3 cup sizes. I have also had a lot of thick Vaginal discharge.
Tue, 12 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Addiction Medicine Specialist 's  Response
Hello,

Well, there is a slight interaction with the Cipro which lowers liver metabolism and might increase the amount of the Norplant in the body while on both and not when the course of the antibiotic is completed.

Oh, it might interact with the trileptal and the trileptal level elevation can cause vomiting a blood level of trileptal will show if there is a problem (temporarily) or not.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am on levothyroxine for hypothyroidism. A little over a month ago i got the Nexplanon implant put in. I had a 15 day period last month and it hasnt even been a week since i stopped and im already having heavy bleeding again. Ive also been having horrible migraines and panic attacks. The dr told me this was related to the hypothyroidism and not the birth control. My question is, can this be related? Can the levothyroxine interfere with the nexplanon making me have another period?

doctor1 MD

Hello, About 3years ago I got Mirena inserted and all was fine and working properly for about 2 years. My body then expelled it. We replaced it with another one and it was expelled once again (along with 3 months of continuous bleeding and severe cramps). Looking for a long term birth control I decided to get Nexplanon because of the issues with Mirena. I continued to have continuous bleeding for 3-4 months and it was beginning to affect my everyday life. I was tired, moody and constantly in pain. I asked to have it removed and they put me on birth control pills for 3 months in addition to the nexplanon to regulate my cycle. By the end of the three months it was back to normal. I have now been off the pill for 3-4 months and I ve currently been bleeding for 4 1/2 weeks. I have two questions: Based on my history is it best to get the nexplanon removed? I feel as though my body is rejecting it. Would it be safe to take the pill every day for a log period of time in addition to the nexplanon? I am worried that it may have too many hormones when taken together that may cause long term issues.

doctor1 MD

I ve had the birth control implant nexplanon since August 2013.. I was diagnosed with a uti last week and given Cipro (250 mg BID) I took the last pill that Thursday, had unprotected sex Friday. I came down with a bad stomach bug Sunday and I ve had cramps ever since. Is there any chance I could get pregnant? I ve seen many articles that said cirpro is one antibiotic that doesn t affect it, so I m just curious.

Recent questions on  Thick vaginal discharge

doctor1 MD

I am on Nexplanon it was put in on May 2nd 2013. And I was just told I have a UTI so I was prescribed 250MG of Ciprofloxacne I also have a recenct vomiting issue so was also prescribed 25MG Promethazine and I take 75MG Levothyroxine an 1200MG of Trileptal.Will these takin all together affect my Implanon...and should I have even had Implanon put in since I am blind in my right eye and have Problems with Migraines. And since I have had Implanon put in my Breasts have hurt and have went up 3 cup sizes. I have also had a lot of thick Vaginal discharge.

doctor1 MD

Hi im just wondering....i had a sex about a week ago and it was alot of times in one night. Since then my vagina has been very sore. Almost a feeling of being torn. I had a look at it and there seems to be not alot but a few small white dots...

doctor1 MD

I have thick vaginal discharge with itching. I was prescribed vdm kit and an ointment to apply. This gave me relief. but now after a month again the same symptoms have recurred. Should I take another vdm kit or is there any other treatment for this?

doctor1 MD

hi basically I went to the sexual health clinic yesterday but they said there is nothing they can do and I need to go to a gum clinic but I've been having these tiny paper cuts appear on my vagina and burning sensation after sex this is making it...

doctor1 MD

I have all the symptoms of pre-period.. acne ,sleeplesness, cramps ..but no period im a week late & known to hVe irregular periods my discharge is also a creamy thick white color & my uterus feels swollon& tight during sex little pain also..whats going on ?i was also om birth control but have been off just this month.. YYYY@YYYY

doctor1 MD

I am 32 weeks pregnant, and this is my 3rd pregnancy. I am having enough clear, kind of sticky vaginal discharge that I have had to were a panty liner since I woke up this morning. Not feeling any contractions at the moment. BUT what scares me, is with my second pregnancy, after my water broke, I wasn t feeling the contractions for the first 3 hours after my water broke. The reason I know this is because I had gone to the Dr. And she had me hooked up to the monitor and it was detecting some strong contractions. Should I wotry about this discharge I am currently having?

doctor1 MD

I have had the Mirena for nearly 4 years now. I do not have periods. However, if I am very stressed out, I get horrible cramps and spot for a day or two. My concern, more, is that I have a clear, mucus , sticky discharge from my vagina . Comes out all times of day and night (I ve began to wear pantiliners because of this) and more recently, when I am using the toilet, quite a lot comes out. I ve read that mostly, this would occur during ovulation . But I am concerned/curious as to what is causing this and if I should be worried. There is no pain or itching, aside from occassional cramps that I have considered normal since I had the Mirena placed.